Yes I've had the same problem. Normal paps until I get the Mirena. Had A LEEP and got another one pap came back normal. But I kept getting cyst so I went back and my pap was abnormal once again. So now I'm convinced it's from the mirena
I don't know anything about silicone poisoning and I don't want to suggest that it's not a problem with Mirena; I have no idea one way or another. But a lot of the symptoms that people here associate with silicone poisoning are also symptoms of hormone imbalances (especially low progesterone). I saw this website arguing that it's BECAUSE the hormones are localized to the uterus that's the problemóour bodies get confused and stop producing progesterone in sufficient amounts. But the entire body (including the nervous system!) needs progesterone, not just the reproductive organs, so when there isn't enough of it, bad things ensue. (Because progesterone is important for calming the nervous system, it gets overstimulated when there isn't enough progesterone, leading to things like heart palpitations, elevated heart rate and blood pressure, anxiety, and peripheral neuropathy--all things that I experienced, and that I've seen on this forum over and over and over.) Since I've had the Mirena out I've been tracking my fertility signs with the Fertility Awareness Method (not trying to get pregnant--actually trying to avoid it, and also trying to better understand what's going on with my hormones), and recurrences of my symptoms (which are almost but not completely gone) are definitely tied to hormonal shifts, which at this point (8 weeks post removal) are not back to normal.
"It seems that Mirena is a common factor in the majority of the cases Iím seeing. The possible reason is that, although Mirena provides progestins to the uterus, its hormones do not reach progesterone receptors in other areas of the body, for example the breasts, adipose tissue or brain, where progesterone normally will have an effect. While oral contraceptives act by preventing ovulation (some women donít even menstruate while using the IUD), which in turn prevents the secretion of natural progesterone from the corpus luteum (formed in the ovary after ovulation), many of them also supply a dose of synthetic progesterone. Since the Mirena IUD only secretes progesterone to local tissues and therefore only acts at local receptors, it may be turning off the bodyís ability to secrete natural progesteroneónegative feedback loops might instruct the pituitary gland and the adrenal glands to stop making the bodyís own progesterone."
Just wondering if anybody can tell me if I'm crazy or if the Mirena IUD has ruined my life indefinitely.
Originally had the WONDERFUL Mirena inserted in October 2011 after my 2nd child. No problems stemming from that Mirena. Decided we wanted to try for another child so in January 2011 had that IUD removed and by March of the same year I was pregnant. No complications or side effects at all.
Then after my 3rd child I decided THAT WAS IT FOR ME...no more kids!!! So in January of 2012 I had a new Mirena IUD inserted (why wouldn't I...it did great the first time!)
Beginning in July 2014 I began having these terrible chest pains to when I would inhale my chest was in extreme pain. I went to the emergency room and was told I had "costochondritis". Went to my GP and had every X-ray done just to be told I was fine. Phewwww. Well that side effect susided...so I must've been healed.
Fast forward to September 2014 and I began noticing that around the time my period was set to come I started getting a numbness in my arms/legs and it would alternate. Along with that began this awful shoulder pain, jelly like legs when standing at times, dizziness, brain fog, headaches/migraines, joint/muscle pain and muscle fatigue (holding my arm up for longer than 1 minute hurts) and constant bloating that I couldn't explain and wasn't normal based on the periods I had had prior to the IUD. Not to mention I had the pain underneath my rib cage that no doctor could explain. Weird.
All of this continued until September 2015 when I was having this unbearable lower back pain to where I couldn't sleep through the night. So I went back to my general Dr who advised me that it was my gallbladder!! FINALLY a solution right! (I have had gallbladder issues in the past & I was ecstatic to have a solution). In October 2015 I had the gallbladder removed and was looking forward to having my life back!!!!
We are now in 2016 and all these GALLBLADDER side effects are still happening. The most worrisome being the numbness in my fingers and toes (primarily on the right side). In January of 2016 it dawned on me that if all this is happening close to my menstrual cycle...it HAS to be related to the Mirena. That same month I had the IUD removed.
Upon having it removed I understand that it was stuck and took about 20 minutes to remove it (need I add the MOST pain I have ever felt...right up there with child birth). BUT it was out!!!!
I left the office happy that this nightmare was over. I WAS WRONG. Within a few months some of the symptoms disappeared. Sore lower back, soreness under rib cage. I went to the OBGYN and explained everything I was experiencing and he stated it was my hormones working themselves out and he prescribed me birth control pills to start. (I knew there was no way I was taking anymore birth control due to what the Mirena has put me through). In August 2016 I found out that I am AGAIN PREGNANT....SURPRISE!!!
Now that I am pregnant and dealing with the normal pregnancy issues I am STILL dealing with the numbness on my right side and joint/muscle pain, headaches/migraines on a weekly basis and jelly like legs and brain fog at times.
I want to know if anybody else is as miserable as I am 1 year post removal? Or am I simply undiagnosed with something more serious?
I have had ny mirena coil removed after six years as I was starting to feel really tired and had started to bleed. My gynaecologist removed it as he said it wasn't working no more. Had it removed two weeks ago and I have felt awful ever since. Extreme heart palpitations, even my doctor was alarmed at how fast my heart was beating, I feel sick tired and generally unwell, I also have inflammation of stomach lining. She has put me on Hrt, but getting side effects from that too. Just want to feel myself again. I am not normally like this, I just get on with things. but this has really floored me.
After the initial settle in when I had Mirena inserted my period stopped altogether. I can count on just a few fingers how many times I have even lightly spotted since having it. Until last night. I had intercourse with my significant other. Afterwards I went to the bathroom and was lightly bleeding. This morning I woke up to discover I was soaked in blood. I have soaked through two pairs of pants today from bleeding. I have to change my super plus tampon at least once an hour. I have also had some excessive clotting and cramping as well. And I am feeling super tired.
I have had menstrual issues for years. I have PCOD and used to get periods twice a month for 7 days straight. But nothing like this. I don't have insurance or a gynecologist currently so I don't know what I should do. I am really worried about this and wondering what could possibley cause this. Does anyone have any advice?
Oh also, I have had my Iud for just over three years now.